Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 24, 2000, 11:25 PM CDT for Marshall County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 11:25 PM CDT (04:25 UTC)
- Expired
- May 25, 2000, 12:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marshall County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS53 KPAH 250425
SVRPAH
KYC157-250515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1125 PM CDT WED MAY 24 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN WESTERN KENTUCKY
* UNTIL 1215 AM CDT
* AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF BENTON TO 6 MILES SOUTHEAST OF BENTON...MOVING EAST
AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BENTON
STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE
THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND
SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM
WINDOWS.
LAT...LON 3702 8845 3684 8842 3677 8841 3678 8815
3694 8821 3702 8829What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:00 PM CDT, 9 hours 25 minutes earlier.
Area forecast discussion, May 24, 2:00 PM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED MAY 24 2000 12Z UA ANALYSIS REVEALS JET STREAK/PERTURBATION IDENTIFIABLE FROM H7 TO H3 IN NW FLOW UPSTREAM OF PAH FA. IR LOOPS SHOWS REMNANTS OF AM CONVECTION CONTINUING THEIR SE DEPARTURE ACROSS TN...BUT SURFACE ANALYSIS REVEALS WEAK TROF/BOUNDARY STRETCHING IN NE-SW FASHION ACROSS NRN TIER/EXTREME NERN PTNS OF PAH FA. WEAK BUBBLE HIGH OVER HEART OF FA NOTED IN WAKE OF DEPARTING AM CONVECTION SHOULD DISSIPATE AS AFTERNOON WEARS ON. LATEST VISIBLE LOOPS SHOW CONSIDERABLE SUNSHINE OVER PAH FA. SURFACE ANALYSIS REVEALS DEFINITIVE DEW POINT GRADIENT WITH FAR NRN/NERN PTNS FA UNDER THE INFLUENCE OF DRIER AIR. IT APPEARS THAT THE FRONTAL BOUDARY IS PIVOTING TO MORE OF A W-E ORIENTATION...AND IF THIS CONTINUES...WOULD EXPECT ITS SRN PUSH WL STALL AND MOST OF SRN SECTIONS OF FA WL REMAIN IN WARM SOUPY AIR MASS. LATEST LAPS DATA REVEALS CAPES >3K J/KG...AND THATS PRIOR TO PEAK HEATING. THIS ALIGNS WELL W/SPC SWODY1 WHICH PAINTS ALL BUT EXTREME NRN/NERN PTNS FA IN SLGT RISK. EXPECT THAT ANY ACTIVITY THAT DEVELOPS WL BE SCT...PROBABLY A COMBO OF DIURNALLY DRIVEN AND ADVECTIVE FM SRN PLAINS...SO WELL RETAIN CHC CATEGORY POPS THRU TONIGHT. WL WAIT CLOSE TO PRESS TIME FOR LATEST BOUNDARY LOCATION AND FINAL COUNTY BREAK-OUT...INCLUDING DECISION ON WHETHER OR NOT TO DROP POPS FM ANY OF FAR NRN OR NERN COUNTIES. A DIFFICULT MODEL DIAGNOSIS IS WHAT TO EXPECT LATE TONIGHT-THU AS VORT MAX EJECTS OUT OF PLAINS. MODELS SUGGEST AIR MASS OVER PAH FA WL BE STABILIZING AS IT SAGS SURFACE BOUNDARY SOUTH THRU AREA AND HIGH PRESSURE BUILDS IN ITS WAKE. HOWEVER MODELS SIMULTANEOUSLY MOVE MAX MRH/QPF OVERTOP SAID HIGH AND PAH FA BY 12Z...AS IMPRESSIVE VORT MAX MOVES PRETTY MUCH W-E ACROSS AR/TN BORDER ZONES. AM RELUCTANT TO BUY INTO MODELS AGGRESSIVE SOUTHWARD PUNCH OF THE BOUNDARY...ESPECIALLY IF IT CONTINUES TO INDICATE A W-E PIVOT. AM THEREFORE INCLINED TO LINGER A CHC POP THRU THU...FM BEST CHC SRN/SWRN SECTIONS TO LEAST CHC NRN/NERN PTNS FA...CLOSELY IN TUNE W/SPC SWODY2. FWC NOS OBVIOUSLY A RESULT OF DRAGGING FRONT ALL THE WAY THRU THE FA...AS TEMPS FOR THU ARE 7-10F COOLER THAN ITS PREVIOUS RUN. WL GENERALLY TAILOR ZFP W/WARMER THERMAL APPROACH OF HANGING FRONTAL BOUNDARY ACROSS FA...PROBABLY MORE A RESEMBLANCE OF WARMER FAN NOS SAVE FOR POSSIBLY FAR NERN PTNS. .PAH...NONE. DH
In the hours before
Local storm report, May 24, 7:40 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
740 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 5 N ELKTON KY .75 INCH HAIL
05/24/00 TODDSpecial weather statement, May 24, 7:55 PM CDT, 3 hours 30 minutes before
MOZ076-086-087-100-107>112-114-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 755 PM CDT WED MAY 24 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 2 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI...CARTER...RIPLEY...WAYNE...BUTLER...PERRY... BOLLINGER...CAPE GIRARDEAU...SCOTT...STODDARD...MISSISSIPPI...AND NEW MADRID. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. IF A WARNING IS ISSUED OR SEVERE WEATHER IS SIGHTED...SEEK SHELTER IN A SUBSTANTIAL BUILDING ON THE LOWEST FLOOR...OR IN THE BASEMENT. PRESLEY
Special weather statement, May 24, 9:13 PM CDT, 2 hours 12 minutes before
ILZ080-081-084>087-KYZ014-015-018>020-250300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 913 PM CDT WED MAY 24 2000 TORNADO WATCH 342 HAS BEEN CANCELED FOR PORTIONS OF NORTHWEST KENTUCKY AND NORTHERN PARTS OF SOUTHERN ILLINOIS. COUNTIES DROPPED FROM THE WATCH IN SOUTHERN ILLINOIS INCLUDE PERRY... FRANKLIN...JACKSON...WILLIAMSON...SALINE...AND GALLATIN. COUNTIES IN NORTHWEST KENTUCKY NO LONGER IN TORNADO WATCH 342 ARE UNION...HENDERSON...DAVIESS...WEBSTER...AND MCLEAN. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN THESE AREAS. HOWEVER...IT APPEARS THAT THE SEVERE THREAT FOR THE REST OF THE EVENING WILL BE OVER SOUTHEAST MISSOURI...WEST KENTUCKY...AND EXTREME SOUTHERN ILLINOIS. PRESLEY
Local storm report, May 24, 9:33 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM 1 1/2 W DEXTER MO 1.75 INCH HAIL
05/24/00 STODDARD NEAR HIGHWAY ZZ
DHLocal storm report, May 24, 9:36 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0934 PM JUST WEST BERNIE MO .75 INCH HAIL
05/24/00 STODDARD
DHLocal storm report, May 24, 9:39 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM LODI MO TORNADO
05/24/00 WAYNE
0550 PM BREMEN KY 1.00 INCH HAIL
05/24/00 MUHLENBERG
0654 PM 5 N ELKTON KY .75 INCH HAIL
05/24/00 TODD
0739 PM ALLEGRE KY 1.75 INCH HAIL
05/24/00 TODD
0928 PM 1 1/2 W DEXTER MO 1.75 INCH HAIL
05/24/00 STODDARD NEAR HIGHWAY ZZ
0934 PM JUST WEST OF BERNIE MO .75 INCH HAIL
05/24/00 STODDARD
KHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Flash Flood Warning | PAH | Christian | 110 min |
| May 24, 7:15 PM CDT | Tornado Warning | PAH | Christian, Trigg | 45 min |
| May 24, 7:19 PM CDT | Flash Flood Warning | PAH | Todd | 101 min |
| May 24, 7:33 PM CDT | Flash Flood Warning | PAH | Trigg | 87 min |
| May 24, 8:53 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 97 min |
| May 24, 10:18 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 42 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 49 min |
| May 24, 11:31 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 44 min |
| May 25, 12:19 AM CDT | Flash Flood Warning | PAH | Calloway, Christian, Trigg | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.